Can You Snort, Smoke or Inject Klonopin (Clonazepam)?
Klonopin (Clonazepam): Ways to Abuse
Clonazepam, also known as Klonopin, is a prescription medication used to treat anxiety, panic disorders, and seizures and is available in both tablet and disintegrating tablet form. Clonazepam is a benzodiazepine and, like most benzos, it’s considered a safe drug when taken as prescribed. However, due to its calming effects, it can be misused in several ways.
Snorting, smoking, and injecting clonazepam are the most common forms of misuse due to the quick effect. Some people may inject it for almost immediate results, increasing their risk of an overdose or other health complications. Snorting, smoking, and injecting clonazepam are dangerous practices that can lead to serious side effects, including death.
If you or someone you know is showing signs of abuse and taking Klonopin, contact Zinnia Healing. Call our helpline 24/7 at (855) 430-9439 to get started.
Can You Snort Klonopin?
It is not recommended to snort Klonopin (Clonazepam). Snorting any drug can be dangerous, as it increases the risk of an overdose. When a person snorts Klonopin, the medication is absorbed through the mucous membranes in the nose.
Because the drug is absorbed more quickly into the bloodstream when snorted, it reaches the brain faster, and its effects are felt sooner. These effects can include relaxation and sedation, usually occurring minutes after taking the drug. Snorting Klonopin can lead to dangerous side effects, including:
Olfactory problems: Because the particles are so small, they can become lodged in the nasal cavity and cause irritation, runny nose, septum damage, inflammation, and sinus problems.
Gastrointestinal problems: Clonazepam irritates the digestive system and can cause nausea, vomiting, and diarrhea.
Respiratory problems: Sniffing clonazepam and other inhalants can damage the delicate tissues in the nose and sinuses and cause difficulty breathing.
Neurological problems: Because clonazepam affects the central nervous system, snorting the medication can lead to dizziness, lightheadedness, and confusion. It can also lead to more severe problems like seizures and coma.
In the long term, snorting can damage the nose and sinuses, cause respiratory problems, and lead to neurological problems. Snorting Klonopin can also lead to tolerance, dependence, and addiction.
These effects can be extremely dangerous. If you or a loved one is abusing Klonopin, getting help as soon as possible is essential. Contact Zinnia Healing to overcome Klonopin addiction.
Can You Inject Klonopin (Clonazepam)?
Injecting clonazepam is extremely dangerous. Injecting any drug increases the risk of overdose, and contaminated needles can also lead to severe infections, blood-borne diseases, and other health complications.
Injecting Klonopin can also cause the drug to reach the brain more quickly than when taken orally, potentially leading to more intense effects. People who inject clonazepam are also at risk for developing an abscess that can form under the skin and accumulate pus. Injecting the medication can result in the following:
- Infection at the injection site
- Damage to veins
- Blood clots
- Increased risk of overdose
- Rapid heart rate
Can You Smoke Clonazepam?
Smoking prescribed pills is difficult, but it’s possible. Typically, people break apart the tablet and mix it with marijuana or tobacco if they decide to smoke it. Smoking Klonopin is dangerous and never recommended, as burning the pill can cause toxic fumes to be released that may irritate the lungs, throat, and nasal cavities.
When you smoke clonazepam, the chemicals in the smoke can damage the lungs and airways. This damage can lead to respiratory problems like bronchitis, pneumonia, and lung cancer. In addition, smoking clonazepam can result in the following:
- Shortness of breath
- Chest pain
- Lung irritation
- Increased risk of lung infection
- Loss of consciousness
- Fatal overdose
If you or someone you know is smoking clonazepam, getting treatment as soon as possible is critical. Smoking any substance can harm your health, but smoking clonazepam can be especially dangerous.
What Is a Common Way People Abuse Klonopin?
Klonopin is abused by taking it in larger doses than prescribed or for longer than recommended. Some people may also crush and snort the tablets, leading to increased effects such as sedation and dizziness.
Another sign of abusing Klonopin is mixing the substance with alcohol or other prescription drugs such as opioids, other benzodiazepines, stimulants, or other drugs of abuse. This misuse is dangerous and can lead to tolerance, dependence, and drug addiction.
The Dangers of Klonopin Abuse
When abused, Klonopin can be addictive and dangerous. Additional symptoms associated with Klonopin abuse include:
- Loss of coordination
- Memory problems
- Panic Attacks
These effects are more likely to occur when you take the medication in larger doses than prescribed or for extended periods. In some cases, these effects can be life-threatening and potentially fatal.
Klonopin (Clonazepam) Withdrawal Symptoms
Klonopin withdrawal happens when people stop taking the drug or decrease their dosage too quickly. Detoxification can be dangerous because it can lead to serious and life-threatening withdrawal symptoms such as:
Because withdrawal symptoms can be dangerous, seeking medical advice is essential if you plan to detox. People seeking addiction treatment are encouraged to seek treatment programs to support their journey, as benzodiazepine substance abuse can lead to life-threatening withdrawal symptoms.
Get Help For Clonazepam Addiction Today
Klonopin (clonazepam) is prescribed to treat panic disorder, seizures, and other conditions. Klonopin can cause physical addiction even when taken as prescribed, and when misused, it can be dangerous. Some dangers of Klonopin abuse include respiratory problems, gastrointestinal problems, neurological problems, and drug addiction. Injecting Klonopin is dangerous because it can lead to vein damage and infection.
The bottom line is that snorting, smoking, or injecting Klonopin (clonazepam) is dangerous and can lead to serious side effects. Many treatment options are available for support and guidance if you know someone affected by drug use.
Are you or someone you love abusing Klonopin? Zinnia Healing can help. We offer addiction treatment and supportive care at our inpatient facilities and provide group counseling and outpatient services for additional support. Call our helpline 24/7 at (855) 430-9439 to get started.